Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

I have macular degeneration right eye and receive Avistan injections

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4705 Questions
Question
I have macular degeneration right eye and receive Avistan injections every 3 months.. I told Dr. originally no Betadine since I get a really bad stinging reaction so she uses a soapy solution to sterilize eye area. My last visit was 9 days ago, she was 2 hours behind and "rushing".. She injected novacaine (as usual) then I felt 3 drops directly in my eye with immediate severe stinging.. Told her, she said nothing and injected the Avistan. and gave me apt for 3 months.. The severe stinging never left, I called her office 2 days later and she said I had a corneal abrasion. Put a patch on my eye and said to leave on for 24 hours..She left the room and I and I asked her nurse what to use for the irritated eye (stinging was better) and she said to use in preserved eye drops which I have been doing. However after over the weekend I realized my vision in that eye was really bad and could see only a blur. So got an appt. for Monday she looked in the eye and said conreal abrasion was 99% gone, and when I mentioned the vision loss she said "well you do have macular degeneration and left the room. As he left the room I said what if my vision doesn't get better, and she said "phone" What more can I do? Irritation continues and the vision loss is my big concern.
Posted Fri, 1 Dec 2017 in Vision and Eye Disorders
 
 
Answered by Dr. Albana Sejdini 6 hours later
Brief Answer:
Explained below...

Detailed Answer:
Hi,

I understand your concern regarding blurred vision.

If you have any report from your consultation with the eye specialist, please send to me. I need to know at what point your macular degeneration is causing blurred vision.

To me, the blurred vision will be gradually improving because it is after eye intervention your doctor had carried out.

This might have caused local irritation and inflammation, (expressed as edema).

After inflammation will get settled down, the blurred vision will get improved too.

If severe stinging feeling should call eye doctor again. An up-close consultation with eye specialist is very important and highly recommended.

Let me know if you have any other questions.
Dr.Albana

Above answer was peer-reviewed by
 
Follow-up: I have macular degeneration right eye and receive Avistan injections 17 hours later
Thank you for the info. I will pray that the vision improves. She will not give
me anything as far as her report goes. Made an appt. for more follow up for next Tuesday, and see what she "says" then. Eye is still irritated, no stinging.. Usin unpresered eye drops prn.

Follow-up: I have macular degeneration right eye and receive Avistan injections 2 minutes later
p.s. before she did the exam on Oct. 25, I asked her about the macular degeneration and she said it was stable at that time.
 
 
Answered by Dr. Albana Sejdini 5 hours later
Brief Answer:
Still thinking it's on its way to betterment...

Detailed Answer:
Hi back,

Stable macular degeneration means no acute damage has been going on there. So, this in correlation with my first opinion; blurred vision is caused by eye intervention. This is a known fact.

It might require a few more days to get fully improved. The fact that you are not having a stinging feeling, means that improvement is on the way.

Hope the next appointment you have on Tuesday will be better.

You can ask the eye specialist to give some reports regarding the consultation and intervention. Tell her you to need to have this information in case of emergency, so ER doctors would know the exact help they would provide to you at your age.

Hope this helps. I pray to God for your betterment.

Dr.Albana

Above answer was peer-reviewed by
 
Follow-up: I have macular degeneration right eye and receive Avistan injections 5 days later

Yes, I did.I appreciated all you said. I had followup with
my Retina Specialist this past Tuesday. My eyesight has improved
a lot. Irritation is much better. Before this episode,my eyesight
in that eye was 20/40 with glasses. On Tuesday it was 20/50, and she is
confident my sight will continue to progress in another few days and
will return to 20/40. I purchased new glasses in mid October, and the
Optometrist told me he didn't think he could improve much more (than 20/40)
because of the wet macular degeneration. At least now I can see clearly.
Retina Dr. asked me what we were going to do for sterilizing the eye area
before at my next appt. for injection, I told her we would do the "soapy mixture"
she had always used prior to this unfortunate incident. She still insists she
did not use pure Betadine. She did say that there is some Betadine in the soapy
mixture, and maybe there was more Betadine in it than the usual. She said she
is checking for the soapy solution with less than 40% Betadine. She "thinks" there
was a 50 or 60% in the one she used, not the usual percentage she was using before.
She also said she would be sure my eye was properly "numbed" before the injection of
the Avistan. We shall pray and see what happens in January.
I thank you for all your help. P.s. when I first saw her 2 days after this episode
of Oct. 25, she said my eye sight on Oct. 27th was 20/200! No wonder I couldn't
"see".

Yes, I did.I appreciated all you said. I had followup with
my Retina Specialist this past Tuesday. My eyesight has improved
a lot. Irritation is much better. Before this episode,my eyesight
in that eye was 20/40 with glasses.
 
 
Answered by Dr. Albana Sejdini 8 minutes later
Brief Answer:
Happy to hear your eyesight improved

Detailed Answer:
Hi back,

So glad to hear your sight has improved. I hope it will get improving.

Hope also your retina specialist would find a soapy Mixture with less betaine.

All the Best.
If no more queries, please close this discussion and do not forget to rate it positively if satisfied.
Dr.Albana
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor